| Model Number |
IPN926931 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that while in use on a patient, the hub disconnected."the connector/hub was pushed in prior to intubation and still came out." no patient harm or injury.Per the customer, the patient current patient status is unknown.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The sample was returned without its original packaging.The returned sample was visually examined with and without magnification.Visual examination revealed that the sample appears used as there is biological material present on the device.There is tape on the proximal end of the tube where the connector is.The connector was not inserted to the proper insertion depth.It appeared that the connector was only inserted as far as it was during manufacturing.There are no indentations in the tube that would indicate the connector was ever inserted further into the tube, as per the ifu.The distal end of the connector (the part of the connector that inserts into the tube) had adhesive residue on it and was cracked.Functional inspection was performed to test proper insertion of the connector.The connector was able to be inserted further into the tube, but it was able to be easily removed due to the adhesive residue on the connector as well as the crack that prevented the connector from holding firmly in the tube.The ifu for this product states, "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." "seat the 15 mm connector firmly in the adapter on the ventilator equipment to prevent disconnection during use.Ordinarily the security of the connection is increased by twisting the two elements together." "non-standard dimensions of some connectors on ventilator or anesthesia equipment may make it difficult to securely mate with the tracheal tube 15 mm connector.Use only the equipment having 15 mm connectors that are standard in compliance with iso 5356-1." the reported complaint was confirmed based upon the sample received.Based on the condition of the returned sample, it appears that the end user did not follow the ifu.Therefore, the root cause of this complaint is user error.A customer in-service has been requested to instruct the user on proper use of this device.
Event or Problem Description